Alert archive / New Jersey / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

July 29, 20115 counties in New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 29, 2011, 3:45 AM EDT for 5 counties in New Jersey. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2011, 3:45 AM EDT (07:45 UTC)
Expired
Jul 29, 2011, 4:45 AM EDT
In force
60 min
Issued by
NWS Philadelphia/Mount Holly

Counties Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cumberland County, NJ, Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 41 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 7.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1044 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

996 
WWUS81 KPHI 290745
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 AM EDT FRI JUL 29 2011

NJZ016>027-290845-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-GLOUCESTER NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SALEM NJ-
SOUTHEASTERN BURLINGTON NJ-
345 AM EDT FRI JUL 29 2011

...SHOWERS AND POSSIBLE THUNDERSTORMS WITH GUSTY WINDS WILL AFFECT 
CENTRAL AND SOUTHERN NEW JERSEY...

AT 337 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS AND POSSIBLE THUNDERSTORMS WITH GUSTY WINDS ALONG A LINE 
EXTENDING FROM 15 MILES WEST OF TOMS RIVER TO 5 MILES SOUTH OF 
MILLVILLE...MOVING EAST AT 25 MPH. THE SHOWERS AND STORMS 
WILL BE NEAR HOLIDAY HEIGHTS...PINE RIDGE AT CRESTWOOD AROUND 400 
AM...OCEAN GATE...BEACHWOOD AROUND 415 AM...OCEAN GATE...SEASIDE 
HEIGHTS AROUND 430 AM...MARGATE CITY AND LONGPORT AROUND 445 AM.

VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS AND STORMS...AND WILL 
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND 
SMALL STREAMS.

WIND GUSTS TO 35 MPH ARE POSSIBLE WITH ANY THUNDERSTORM.

LAT...LON 3981 7407 3968 7412 3951 7426 3950 7433
      3953 7434 3953 7440 3949 7438 3949 7432
      3945 7429 3935 7441 3930 7454 3926 7456
      3926 7519 3980 7505 4000 7448 3999 7405

$$

HAYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 29, 3:12 AM EDT, 33 minutes earlier.

Area forecast discussion, Jul 29, 3:12 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
312 AM EDT FRI JUL 29 2011

.SYNOPSIS...
 WARM FRONT WILL CROSS THE REGION THIS MORNING...FOLLOWED BY HOT
AND HUMID CONDITIONS THIS AFTERNOON. A COLD FRONT APPROACHING FROM
THE WEST LATE THIS AFTERNOON WILL CROSS THE AREA THIS EVENING...THEN
MOVE OFFSHORE LATE TONIGHT. HIGH PRESSURE BUILDING IN BEHIND THE
FRONT FOR THE WEEKEND AND EARLY NEXT WEEK. A COLD FRONT WILL
APPROACH FROM THE NORTH DURING THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE HEAT ADVISORY WILL REMAIN IN PLACE FOR TODAY...BUT IT SHOULD NOT
NEED TO BE EXTENDED INTO SATURDAY AS LOWER DEW POINTS SHOULD MEAN
LOWER APPARENT TEMPERATURES.

SCATTERED SHOWERS CONTINUE TO DROP SOUTHEAST AHEAD OF A BUILDING MID
LEVEL RIDGE AND SURFACE WARM FRONT. THE FRONT EXTENDS FROM WESTERN
PENNSYLVANIA INTO NORTHEAST MARYLAND...AND THE SHOWERS ARE
DEVELOPING ON THE LIFT OVER THE FRONT ON THE NOSE OF A LOW LEVEL
JET.

THE COLUMN HAS STABILIZED A BIT EARLY THIS MORNING...WITH MOST
CELLS NOT HAVING TOPS ABOVE 25000 FEET. THIS IS PROBABLY PREVENTING
CLOUD TO GROUND LIGHTNING FROM OCCURRING MORE FREQUENTLY...AS THERE
MAY NOT BE ENOUGH ICE FOR CHARGE SEPARATION AND DISCHARGE. TOPS ARE
CLOSE...AND THERE IS SOME LIGHTNING WITH THE ACTIVITY BACK ACROSS
CENTRAL PENNSYLVANIA. WITH THIS IN MIND...A CHANCE OF THUNDER WAS
RETAINED IN THE FORECAST...BUT THE SCOPE WAS SCALED BACK A BIT.

THERE HAS BEEN A SLIGHT INCREASE IN COVERAGE EARLY THIS MORNING AS
ACTIVITY CONTINUES TO DEVELOP IN THE NOSE OF THE LOW LEVEL JET
RIDING OVER THE BEST LOW LEVEL THETA E RIDGING. WITH PRECIPITABLE
WATER VALUES STILL OVER 2 INCHES...SOME OF THE CELLS MAY HAVE SOME
LOCALLY HEAVY RAIN...BUT THE ACTIVITY IS MOVING AND THE FLOOD
THREAT LOOKS FAIRLY LOW.

THE MAIN FORECAST PROBLEMS FOR TODAY CONTINUE TO BE THE HEAT AND THE
POTENTIAL FOR STRONG CONVECTION. THE TWO WILL BE TIED TO THE RATE OF
CLEARING LATER THIS MORNING AND THIS AFTERNOON.

THE BULK OF THE SHOWERS WITH THE WARM FRONT SHOULD END LATER THIS
MORNING...AND THERE COULD BE A PERIOD BETWEEN 1500 AND 2000 UTC WHEN
MOST OF THE ACTIVITY IS OUTSIDE OF THE FORECAST AREA. DURING THIS
TIME...THE LOWER THEN MID LEVEL CLOUDINESS SHOULD CLEAR FROM
SOUTHWEST TO NORTHEAST LATER THIS MORNING. THERE IS SOME MODEL
SPREAD ON HOW QUICKLY THIS OCCURS. BASED ON THE SATELLITE IMAGES
EARLY THIS MORNING...IT MAY END UP OCCURRING MORE QUICKLY SOUTH AND
LESS QUICKLY ACROSS NORTHERN NEW JERSEY.

A QUICKER CLEARING SCENARIO WOULD RESULT IN HIGHER TEMPERATURES...
AND THIS IS REFLECTED IN THE OVERALL GFS SOLUTION. HIGHS TODAY WERE
BASED MAINLY IN THE GFS MOS...AND RAISED A BIT ACROSS THE SOUTHERN
THIRD OF THE AREA TO CAPTURE MORE IN THE WAY OF SUNSHINE LATER THIS
MORNING AND THIS AFTERNOON. THERE IS SMALL CHANCE THAT HIGHS COULD
JUMP INTO THE MID 90S ACROSS THE PHILADELPHIA METRO AREAS THIS
AFTERNOON AS 850 MB TEMPERATURES REACH NEAR 21 CELSIUS.
TEMPERATURES THIS HIGH WOULD REQUIRE A QUICK CLEARING THIS MORNING
TO TAKE ADVANTAGE OF THE HEATING POTENTIAL.

DEW POINTS SHOULD TOP OFF IN THE LOWER TO MID 70S...AND COULD EVENT
DROP A COUPLE OF DEGREES DURING THE AFTERNOON ACROSS SOUTHERN AREAS
AS DRIER AIR TRIES TO MIX DOWN FROM ABOVE. RIGHT NOW...BASED ON THE
APPARENT TEMPERATURE FORECAST FOR THIS AFTERNOON...IT DOES NOT
APPEAR NECESSARY TO EXPAND THE HEAT ADVISORY. IT IS POSSIBLE THAT
MORE OF SOUTHERN NEW JERSEY (SALEM...CUMBERLAND AND CAPE MAY) MAY
NEED TO BE INCLUDED...BUT RIGHT NOW THE FORECAST TEMPERATURES DO NOT
SUPPORT IT.

A FAIRLY POTENT SHORT WAVE OVER WISCONSIN THIS MORNING WILL APPROACH
NORTHERN AREAS LATER THIS AFTERNOON. THIS WILL INCREASE THE
EFFECTIVE SHEAR ACROSS THE ENTIRE AREA...BUT MORE SO ACROSS THE
NORTHERN HALF...WHERE SHEAR VALUES COULD APPROACH 40 KNOTS. THIS
SHOULD COINCIDE WITH THE BEST INSTABILITY ACROSS EAST CENTRAL
PENNSYLVANIA AND NORTHERN NEW JERSEY BETWEEN 2100 UTC AND 0300 UTC.
THE COMBINATION OF SHEAR AND INSTABILITY WILL SUPPORT THE
DEVELOPMENT OF MULTI CELL AND POSSIBLE ISOLATED SUPERCELLS. IN
ADDITION...LOW LEVEL HELICITY VALUES SUGGEST THE POTENTIAL FOR
ROTATING INFLOW INTO ANY STORMS THAT DEVELOP.

THE ABOVE SUGGESTS THE POTENTIAL FOR SEVERE WEATHER LATER THIS
AFTERNOON AND THIS EVENING. ACROSS SOUTHERN AREAS...THE INSTABILITY
SHOULD BE SUFFICIENT...BUT IT IS UNCLEAR HOW MUCH SHEAR WILL BE
PRESENT. IN ADDITION...THE IN SITU LEE SIDE TROUGH SHOULD PROVIDE
FOCUS FOR CONVECTION. WHILE THE BEST CHANCE OF SEVERE WEATHER WILL
BE ACROSS EAST CENTRAL AND NORTHWEST NEW JERSEY...STRONG STORMS ARE
POSSIBLE OVER JUST ABOUT THE WHOLE AREA. ENHANCED WORDING WILL
INCLUDED IN THE GRIDDED AND TEXT FORECASTS FOR THE POTENTIAL.

FINALLY...PRECIPITABLE WATER VALUES PROBABLY REMAIN NEAR 2 INCHES AS
THE FRONT APPROACHES. THIS WILL RESULT IN THE THREAT FOR LOCALLY
HEAVY RAINFALL. AT THIS POINT...IT WOULD APPEAR AS THOUGH STORM
MOVEMENT WOULD PRECLUDE A HIGHER FLASH FLOOD THREAT...OUTSIDE OF
TRAINING CELLS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
THE CONVECTIVE POTENTIAL SHOULD CONTINUE INTO THE EVENING HOURS...AS
MODIFIED SOUNDINGS SHOW A GOOD DEAL OF INSTABILITY LEFT AFTER
SUNSET. THE ENHANCED POTENTIAL WAS INCLUDED IN THE GRIDDED AND TEXT
FORECASTS FOR THIS EVENING. THE FRONT SHOULD CROSS THE AREA BETWEEN
0300 AND 0600 UTC SATURDAY (THE GFS IS A TAD FASTER THAN THE NAM
WITH THIS POINT). AS THE FRONT PASSES...THERE IS SOME INDICATION
THAT 925 MB WINDS COULD INCREASE TO 35 KNOTS FROM THE SOUTHWEST JUST
AHEAD OF THE FRONT...TO NORTHWEST BEHIND IT. THIS WOULD SUGGEST A
PERIOD OF GUSTY WINDS WITH THE FRONT...BUT THIS WAS NOT HIT TOO HARD
THIS MORNING.

AFTER THE FRONTAL PASSAGE...THE COLUMN STABILIZES IN THE LOWER
LEVELS...BUT REMAINS UNSTABLE ABOVE THE BOUNDARY LAYER. THIS MAY
RESULT IN SCATTERED SHOWERS BEHIND THE FRONT FOR A SHORT TIME...BUT
THE BEST CONVECTIVE THREAT SHOULD BE DOME BY ABOUT 0300 UTC.  COLL
AIR ADVECTION BEHIND THE FRONT COULD RESULT IN UPSLOPE CLOUDS IN THE
HIGHER TERRAIN...AND CLEARING JUST ABOUT EVERYWHERE ELSE. THE GFS IS
SLOWER WITH THE DRYING IN THE LOWER LEVELS LATE TONIGHT...AND THIS
WOULD RESULT IN SLOWER COOLING. BECAUSE OF THIS...LOWS WERE BASED
MAINLY ON THE WARMER GFS MOS.

BASED ON THE LOW LEVEL PUSH SEEN ON THE 0000 UTC SOUNDINGS BEHIND
FRONT OVER THE UPPER MIDWEST...THE FRONT SHOULD BE ABLE TO CLEAR THE
FORECAST AREA SATURDAY MORNING. THERE IS SOME MODEL SPREAD ON JUST
HOW FAST DEW POINTS FALL BEHIND THE FRONT. THE 0000 NAM SUGGESTS DEW
POINTS WILL FALL INTO THE 50S SATURDAY AFTERNOON ACROSS WESTERN
AREAS. THIS OCCURRING BEHIND THE FRONT NOW ACROSS THE UPPER
MIDWEST...BUT THAT MAY BE TOO OPTIMISTIC. THE DEW POINT FORECAST WAS
BASED MAINLY OM THE HIGHER GFS MOS NUMBERS.

850 MB TEMPERATURES NEAR 17 CELSIUS WOULD SUPPORT HIGHS IN THE LOWER
90S IN MOST PLACES OUTSIDE OF THE TERRAIN SATURDAY AFTERNOON. THIS
IS CLOSE TO THE MOS BLEND AND IS ACCEPTED. THE RESULTING APPARENT
TEMPERATURES MAY NOT BE MUCH HIGHER THAN THE ACTUAL AIR TEMPERATURES
AS DEW POINTS DROP OFF. BASED ON THIS...THERE DOES NOT APPEAR TO BE
A NEED FOR HEAT HEADLINES FOR SATURDAY...SO THE HEAT ADVISORY IN
PLACE WILL NOT BE EXTENDED THIS MORNING.

THE COOL AIR ADVECTION WILL PROMOTE CUMULUS GROWTH ACROSS NORTHWEST
AND WESTERN AREAS SATURDAY...ESPECIALLY IN THE TERRAIN AND WEST OF
THE DELAWARE RIVER. FURTHER SOUTH AND EAST...WHERE THE AIRMASS
CHANGE WILL BE SLOWER AND CONVECTIVE TEMPERATURES STILL IN THE MID
90S...THE CUMULUS DEVELOPMENT SHOULD BE LESS.

MARGINAL INSTABILITY COULD BE IN PLACES AS COOLER MID LEVEL
TEMPERATURES CROSS NORTHERN AREAS. HOWEVER...MODIFIED MODEL
SOUNDINGS SUGGEST THAT CAPPING REMAINS IN PLACE...AND WITH THIS IN
MIND THE FORECAST FOR SATURDAY AFTERNOON WAS KEPT DRY.

THE SURFACE FRONT THAT PASSES LATE TONIGHT AND SATURDAY MORNING MAY
STALL SOUTH OF THE AREA SATURDAY AFTERNOON...AND REMAIN PLACE INTO
SUNDAY. THIS SHOULD REMAIN THE FOCUS FOR SHOWERS AND THUNDERSTORMS
OVER THE WEEKEND. WITH THIS BOUNDARY REMAINING TO THE SOUTH...THE
FORECAST SHOULD REMAIN DRY FOR SUNDAY. 850 MB TEMPERATURES NEAR 15
CELSIUS SUGGEST HIGHS COULD REACH NEAR 90 OUTSIDE OF THE INFLUENCE
OF THE TERRAIN AND WATER. THIS IS CLOSER TO THE WARMER GFS MOS
NUMBERS...ON WHICH HIGHS SUNDAY WERE BASED.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
ON SUNDAY NIGHT, AN EXTENSIVE MID AND UPPER LEVEL HIGH IS
FORECAST TO COVER MUCH OF THE COUNTRY, WITH MID LEVEL TROUGHS OVER
THE NORTHWEST AND NORTHEAST. THE TROUGH OVER THE NORTHEASTERN
STATES IS EXPECTED TO WORK ITS WAY OFF THE COAST SLOWLY ON MONDAY.
MEANWHILE THE TROUGH OVER THE NORTHWEST SHOULD PROGRESS EASTWARD,
FLATTENING THE RIDGE AND REACHING EASTERN CANADA DURING THE MID
WEEK PERIOD.

AT THE SURFACE, WEAK HIGH PRESSURE FROM THE WEST IS FORECAST TO
PASS ACROSS OUR REGION FROM MONDAY THROUGH WEDNESDAY. A COLD FRONT
FROM THE NORTHWEST IS EXPECTED TO ARRIVE ON THURSDAY.

IT WILL LIKELY REMAIN QUITE WARM DURING THE PERIOD FROM SUNDAY
NIGHT THROUGH THURSDAY. DAYTIME HIGHS SHOULD BE MAINLY IN THE
LOWER 90S, WITH READINGS IN THE 80S IN THE ELEVATED TERRAIN.
OVERNIGHT LOWS ARE EXPECTED TO BE MOSTLY IN THE UPPER 60S AND
LOWER 70S, WITH TEMPERATURES A BIT COOLER IN THE HILLS AND A BIT
WARMER IN HIGHLY URBANIZED AREAS.

THE MODEL GUIDANCE VARIES ON THE TIMING AND COVERAGE OF ANY
PRECIPITATION DURING THE PERIOD. FOR THE TIME BEING, WE WILL
INCLUDE A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ON MONDAY WITH A MID LEVEL IMPULSE PASSING OVERHEAD.
WE WILL ALSO MENTION A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
FROM WEDNESDAY AFTERNOON INTO THURSDAY IN ADVANCE OF THE COLD
FRONT.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

A WARM FRONT CONTINUES TO INFLUENCE OUR AREA EARLY THIS MORNING.
POCKETS OF LIGHT RAIN ARE MOVING ESE ACROSS THE REGION. WITH LIGHT
SURFACE WINDS, CONDITIONS WILL VARY FROM VFR TO IFR IN AREAS OF
RAIN AND FOG UNTIL SHORTLY AFTER SUNRISE. ONCE THE MORNING FOG
AND HAZE BURNS OFF, WINDS WILL BECOME S TO SW AROUND 10 KT AND
SCT CU/SC WILL DEVELOP. AN APPROACHING COLD FRONT WILL KICK OFF
SHWRS/TSTMS LATE TODAY THROUGH THE EVENING HOURS, MAINLY IN OUR
NORTHERN AND CENTRAL SECTIONS. SOME OF THE STORMS COULD APPROACH
SEVERE LIMITS AND SPC HAS OUR NORTHERN AND WESTERN SECTIONS IN
THE SLIGHT RISK AREA FOR SEVERE WEATHER. ONCE THE FRONT CROSSES
OUR AREA, THE SHOWERS/TSTMS WILL MOVE OFF TO THE EAST AND THE
THREAT OF ANY SEVERE WEATHER WILL END BY AROUND MIDNIGHT. SKIES
WILL THEN CLEAR AND WINDS WILL BECOME NW 5 TO 10 KT. IN ANY
SHELTERED AREAS THAT RECEIVE RAIN, THERE COULD BE SOME VSBY
RESTRICTIONS IN LIGHT FOG DURING THE PREDAWN HOURS. ELSEWHERE,
VFR CONDITIONS WILL PREVAIL. HIGH PRESSURE WILL THEN TAKE OVER
AND DOMINATE OUR WEATHER INTO EARLY NEXT WEEK. EXPECT VFR FLYING
CONDITIONS SATURDAY THROUGH MONDAY, ALTHOUGH THERE COULD BE SOME
LATE DAY SHOWERS/TSTMS MONDAY.

&&

.MARINE...
NO MARINE OR RIP CURRENT HEADLINES ANTICIPATED NEXT 5 DAYS USING
THE NEW 12Z/THURSDAY 28 JULY NCEP GUIDANCE.

QUIET CONDITIONS WILL CONTINUE ON OUR WATERS THROUGH THE WEEKEND
AND THE EARLY PART OF NEXT WEEK. WINDS AND SEAS ARE FORECAST TO
REMAIN BELOW ADVISORY CRITERIA AT LEAST THROUGH TUESDAY. THERE
COULD BE A FEW TSTMS LATE TODAY INTO EARLY TONIGHT, ESPECIALLY
ON OUR NORTHERN OCEAN WATERS AS A COLD FRONT MOVES ACROSS.
WINDS WILL BE S 10 TO 15 KT TODAY INTO TONIGHT. ONCE THE FRONT
CROSSES THE AREA TONIGHT, WINDS WILL SHIFT TO THE NW 10 TO 15 KT.
WITH A RELATIVELY WEAK PRESSURE GRADIENT, AN ONSHORE FLOW SHOULD
TAKE OVER SATURDAY AFTERNOON. ONCE THE HEATING ABATES, THE FLOW
WILL BECOME OFFSHORE AGAIN SATURDAY NIGHT INTO SUNDAY. S TO SW
WINDS WILL THEN TAKE OVER LATER SUNDAY AND CONTINUE INTO TUESDAY.

&&

.CLIMATE...
JULY ALL TIME MONTHLY RECORD AVERAGE TEMPERATURES LIKELY AT KPHL
AND KACY AND A TOP 5 WARMEST JULY FOR A LARGE PORTION OF THE
FORECAST AREA.

HAVE ONLY CHECKED THE PRIMARY LONG TERM CLIMO SITES THIS MORNING.

THROUGH JULY 27, THESE ARE THE JULY 2011 MONTHLY AVERAGES TO DATE
AND THE ALL-TIME JULY RECORD MONTHS FOR THE PRIMARY 4 LONG TERM
CLIMO SITES IN OUR FORECAST AREA. ALL OF THESE WE BELIEVE ARE ALSO
THE ALL-TIME WARMEST MONTHS ON RECORD.

PHILADELPHIA...82.2F THRU 7/27...JULY AND ALL-TIME RECORD 82.1F
SET IN 1994. PROJECTING WITH 08Z/27 FCST 82.4! ALMOST A DEGREE
WARMER THAN LAST YEARS HOT JULY WHICH WAS #2 IN THE POR DATING
BACK TO 1874. THE PROJECTION IS ALMOST 5 DEGREES ABOVE NORMAL!

WILMINGTON...80.6F THRU 7/27...JULY AND ALL-TIME RECORD 81.2F SET
IN 1955. 08Z/27 FCST PROJECTS 80.7 OR 80.8 OR A SOLID LIKELIHOOD
FOR #2 WARMEST JULY AVG TEMP. POR DATING BACK TO AT LEAST 1894.

ATLANTIC CITY...81.0F THRU 7/27...JULY AND ALL-TIME RECORD 79.8F
IN 2010. 08Z/26 PROJECTION IS A MO AVG OF 81.0...OVER A DEG WARMER
THAN THE PREVIOUS WARMEST OF LAST SUMMER! PRETTY MUCH CAN TAKE IT
TO THE BANK A NEW RECORD FOR ACY. POR DATING BACK TO 1874.

ALLENTOWN...77.9F THRU 7/27...JULY AND ALL-TIME RECORD 79.0F SET
IN 1955. 08Z/26 PROJECT A MONTHLY AVG OF 78.0 WITH A #3 RANKING
FOR THE WARMEST JULY. ASIDE FROM THE WARMEST 79.O IN 1955
REFERENCED ABOVE... #2 WAS JULY 1949 WITH 78.3. THE CURRENT #3
WARMEST JULY IS THE 78.0 OF 1999 WITH 77.9 IN 1988 4TH WARMEST.
POR DATING BACK TO 1922.

MORE ON PHILADELPHIA BELOW...

JULY WILL MAKE IT 4 CONSECUTIVE MONTHS OF MONTHLY AVG TEMPS 3
DEGS OR WARMER AND OUR KPHI FCST AREA HAS NOT HAD A BELOW NORMAL
MONTHLY AVG TEMPERATURE SINCE JANUARY!

PHL HAS A CHANCE FOR EQUALING AN ALL TIME MONTHLY RECORD FOR
NUMBER OF DAYS AOA 90F. AS OF THE 27TH WE HAD 18... THE RECORD IS
21 SET IN THE YEARS 1952 1988 AND 1995. TODAY-28TH AT PHL THE HIGH
SHOULD BE 88...SO PROBABLY NO CHANCE OF SETTING A NEW ALL TIME
MONTHLY RECORD FOR 90 OR HIGHER.

SO FAR THIS SEASON WE'VE HAD 26 DAYS AOA 90. THE ENTIRE SEASONAL
NORM IS 21. WE'RE BEHIND LAST YEARS SEASONAL TOTAL OF 55.

PHL AREA HAS HAD 5 HEAT WAVES SO FAR THIS YEAR AND WE'RE ABOUT TO
START ANOTHER.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY FROM NOON TODAY TO 10 PM EDT THIS EVENING FOR
     PAZ060-067>071.
NJ...HEAT ADVISORY FROM NOON TODAY TO 10 PM EDT THIS EVENING FOR
     NJZ015-017>019.
DE...HEAT ADVISORY FROM NOON TODAY TO 10 PM EDT THIS EVENING FOR
     DEZ001>003.
MD...HEAT ADVISORY FROM NOON TODAY TO 10 PM EDT THIS EVENING FOR
     MDZ008-012-015-019-020.
MARINE...NONE.

&&

SYNOPSIS...HAYES/KLINE
NEAR TERM...HAYES
SHORT TERM...HAYES
LONG TERM...IOVINO
AVIATION...RPW
MARINE...RPW
CLIMATE...DRAG
Hazardous weather outlook, Jul 29, 3:25 AM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
325 AM EDT FRI JUL 29 2011

NJZ001-007>010-012>014-020-026-027-PAZ054-055-061-062-300730-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-
MONROE-LEHIGH-NORTHAMPTON-
325 AM EDT FRI JUL 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDEX VALUES MAY APPROACH 100 DEGREES THIS AFTERNOON. IN
ADDITION...THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HEAVY RAIN
THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON FOR THUNDERSTORM
ACTIVITY.

DEZ001>003-MDZ008-012-015-019-020-NJZ015-017>019-PAZ060-067>071-
300730-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BERKS-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
325 AM EDT FRI JUL 29 2011

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

DEZ004-300730-
DELAWARE BEACHES-
325 AM EDT FRI JUL 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDEX VALUES COULD APPROACH 105 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NJZ016-021>025-300730-
SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
325 AM EDT FRI JUL 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDEX VALUES MAY APPROACH 105 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ANZ450-451-300730-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
325 AM EDT FRI JUL 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HEAVY RAIN THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ANZ430-431-452>455-300730-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
325 AM EDT FRI JUL 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 29, 2:42 AM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
242 AM EDT FRI JUL 29 2011

NJZ012>023-026-027-290745-
ATLANTIC NJ-CAMDEN NJ-CAPE MAY NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
EASTERN MONMOUTH NJ-GLOUCESTER NJ-MERCER NJ-MIDDLESEX NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SALEM NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
242 AM EDT FRI JUL 29 2011

...SHOWERS AND POSSIBLE THUNDERSTORMS WITH GUSTY WINDS WILL AFFECT
PORTIONS OF CENTRAL AND SOUTHERN NEW JERSEY...

AT 234 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND POSSIBLE THUNDERSTORMS WITH GUSTY WINDS ALONG A LINE
EXTENDING FROM 4 MILES SOUTHEAST OF NEW BRUNSWICK TO 19 MILES EAST
OF CAMDEN TO 16 MILES SOUTH OF CAMDEN TO 15 MILES NORTHWEST OF
MILLVILLE...MOVING SOUTHEAST AT 20 MPH. THE SHOWERS AND POSSIBLE
THUNDERSTORMS WILL BE NEAR PEMBERTON HEIGHTS...WRIGHTSTOWN AROUND
245 AM...MORGANVILLE...MATAWAN AROUND 300 AM...HOLMDEL...LINCROFT
AROUND 315 AM...TINTON FALLS...WANAMASSA AROUND 330 AM...BRICK
TOWNSHIP AND SPRING LAKE HEIGHTS AROUND 345 AM.

VERY HEAVY RAIN WILL FALL FROM THE SHOWERS AND STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

WIND GUSTS TO 35 MPH ARE POSSIBLE WITH ANY THUNDERSTORM.

LAT...LON 4014 7402 3990 7406 3987 7409 3991 7410
      3990 7412 3974 7418 3961 7427 3953 7440
      3912 7489 3916 7492 3920 7507 3945 7546
      3996 7481 4055 7439 4027 7397

HAYES
Special weather statement, Jul 29, 3:45 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 AM EDT FRI JUL 29 2011

NJZ016>027-290845-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-GLOUCESTER NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SALEM NJ-
SOUTHEASTERN BURLINGTON NJ-
345 AM EDT FRI JUL 29 2011

...SHOWERS AND POSSIBLE THUNDERSTORMS WITH GUSTY WINDS WILL AFFECT
CENTRAL AND SOUTHERN NEW JERSEY...

AT 337 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND POSSIBLE THUNDERSTORMS WITH GUSTY WINDS ALONG A LINE
EXTENDING FROM 15 MILES WEST OF TOMS RIVER TO 5 MILES SOUTH OF
MILLVILLE...MOVING EAST AT 25 MPH. THE SHOWERS AND STORMS
WILL BE NEAR HOLIDAY HEIGHTS...PINE RIDGE AT CRESTWOOD AROUND 400
AM...OCEAN GATE...BEACHWOOD AROUND 415 AM...OCEAN GATE...SEASIDE
HEIGHTS AROUND 430 AM...MARGATE CITY AND LONGPORT AROUND 445 AM.

VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS AND STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

WIND GUSTS TO 35 MPH ARE POSSIBLE WITH ANY THUNDERSTORM.

LAT...LON 3981 7407 3968 7412 3951 7426 3950 7433
      3953 7434 3953 7440 3949 7438 3949 7432
      3945 7429 3935 7441 3930 7454 3926 7456
      3926 7519 3980 7505 4000 7448 3999 7405

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 2:42 AM EDTSpecial Weather StatementPHIAtlantic, Burlington, Camden, Cumberland, Middlesex, Monmouth and 1 more63 min
Jul 29, 5:12 PM EDTSpecial Weather StatementPHIHunterdon, Morris, Somerset, Sussex, Warren108 min
Jul 29, 5:59 PM EDTSevere Thunderstorm WarningPHISussex61 min
Jul 29, 6:17 PM EDTSpecial Weather StatementPHIMonmouth58 min
Jul 29, 6:23 PM EDTSpecial Marine WarningPHI97 min
Jul 29, 6:24 PM EDTSevere Thunderstorm WarningPHIMonmouth, Ocean66 min
Jul 29, 6:25 PM EDTSevere Thunderstorm WarningPHIMiddlesex20 min
Jul 29, 7:03 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Middlesex, Monmouth, Ocean46 min
Jul 29, 7:14 PM EDTSevere Thunderstorm WarningPHIBurlington42 min
Jul 29, 7:27 PM EDTSevere Thunderstorm WarningPHIBurlington, Monmouth, Ocean63 min
Jul 29, 7:40 PM EDTSpecial Marine WarningPHI95 min
Jul 29, 3:44 PM EDTSpecial Weather StatementPHIBerks, Carbon, Lehigh, Monroe, Northampton2 hr
Jul 29, 4:40 PM EDTSevere Thunderstorm WarningPHIBerks, Lehigh65 min
Jul 29, 5:56 PM EDTSpecial Weather StatementPHIBucks64 min
Jul 29, 6:05 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery55 min
Jul 29, 6:43 PM EDTSevere Thunderstorm WarningPHIPhiladelphia49 min
Jul 29, 7:13 PM EDTSpecial Weather StatementPHIMontgomery62 min
Jul 29, 7:31 PM EDTSpecial Weather StatementPHIBucks, Montgomery, Philadelphia59 min
Jul 28, 9:10 PM EDTSpecial Weather StatementPHICaroline, Kent, Queen Anne's65 min
Jul 28, 9:26 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's, Talbot45 min

Nearby

Special Weather Statements in New Jersey, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.